MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 14 VOLT BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 14 VOLT BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Codes Corroded (1131); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented to clinic on (b)(6) 2024, and the batteries and battery clips had corrosion and were replaced along with the universal battery charger (ubc) due to the ubc also having corrosion.Log files were sent for review, noting several low voltage alarms.Additional information was provided that the alarms resolved with the ubc exchange.Related manufacturer reference number: 2916596-2024-01459 (battery); related manufacturer reference number: 2916596-2024-01328 (battery); related manufacturer reference number: 2916596-2024-01458 (universal battery charger).
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section d4: lot number was requested but was unable to be provided.Manufacturer's investigation conclusion: the reported event of atypical low voltage advisory alarms was confirmed via analysis of the submitted log file.The reported event of corrosion on the 14v battery clip was not confirmed.The submitted log file contained approximately 7 days of data ((b)(6) 2024 per the timestamp).The log file captured intermittent low voltage advisory alarms that were not associated with routine battery depletion on (b)(6) 2024 from 05:40:30 to 05:41:31 due to the relative state of charge (rsoc) voltage fluctuating, causing the rsoc voltage to intermittently drop below the low voltage threshold.The atypical alarms occurred while connected to 14v batteries and occurred on the black power lead.The alarms did not affect the controller¿s ability to operate the pump at the set speed.Additional information provided communicated that no products would be returned for analysis.The reported event of corrosion on the 14v battery could have resulted in the atypical low voltage advisory alarms; however, the reported event of corrosion was not confirmed as no products were returned for analysis.The root cause of the reported events could not be conclusively determined through this analysis.The lot number of the 14v battery clip was not reported with the event.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), including low voltage advisory alarms, and the actions to take if the issue does not resolve.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ addresses how to properly use the 14v battery.Heartmate 3 patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the 14v battery clip.Additionally, section 10 entitled ¿safety checklists¿ instructs users to regularly inspect their accessories ¿ including their batteries ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 14 VOLT BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18935492
Report Number2916596-2024-01329
Device Sequence Number17885363
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public00813024010715
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight106 KG
Patient RaceWhite